Home > Research > Publications & Outputs > Asymptotics of some empirical functionals under...
View graph of relations

Asymptotics of some empirical functionals under long range dependence

Research output: Contribution to journalJournal article

<mark>Journal publication date</mark>1997
<mark>Journal</mark>Sankhya - Series A
Number of pages14
Pages (from-to)88-101
<mark>Original language</mark>English


This paper obtains the asymptotic representation of the supremum of a class of functionals of the empirical distribution, with application to estimating the strength of a bundle of parallel filaments, when the observations are strongly dependent. Unlike the case of weakly dependent observations discussed by P. K. Sen and B. B. Bhattacharyya [Z. Wahrsch. Verw. Gebiete 34 (1976), no. 2, 113–118], the limiting distributions of these functionals are not always normal. The nature of the limiting distribution depends heavily on the Hermite rank of a class of indicator functions, and the rate of convergence is much slower in this case (compared to the case of weak dependence). A law of iterated logarithm (LIL) for these functionals is also derived.